Journal of Korean Endocrine Society 1998;13(4):612-616.
Published online January 1, 2001.
Ensulin Autoimmune Syndrome in a Patient with Methimazole-Treated Graves' Disease: A Case report.
Joong Kyu Lim, Yong An Woo, Sung Jin Kang, Sung Sik Yoo, Kun Young Hong, Soon Ho Kim
Abstract
Insulin autoimmune syndrome (IAS) includes fasting or reactive hypoglycemia, hyperinsulinemia and the presence of insulin-binding antibodies in patients who have never been exposed to exogenous insulin. This report concems a 29-year-old male patient with Graves disease who had history of having taken methimazole for two months, without any consequence, 6 months previously. However, when methimazole was administered again for three weeks, the patient suffered hypoglycemia during the next fourth week. He denied history of diabetes mellitus (DM), of taking any oral hypoglycemic agent or of having received insulin injection. Laboratory data showed total serum insulin level > 300 pu/mL, C-peptide reactivity (CPR) 8.0ng/mL and insulin antibody 89%. After stopping methimazole, he was treated with radioiodine (131I). There was no episode of hypoglycemic attack during 8 months of follow-up.
Key Words: Insulin autoimmune syndrome, Methimazole, Graves disease


Editorial Office
101-2503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-716-2428    Fax: +82-2-714-5103    E-mail: journal@endocrinology.or.kr                

Copyright © 2022 by Korean Endocrine Society.

Developed in M2PI